MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 MESH - VENTRALEX; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 MESH - VENTRALEX; SURGICAL MESH
Catalog Number 0010302
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code Hernia (2240)
Date of Event 07/28/2014
Type of Reportable Event Serious Injury
Event or Problem Description
Per additional information provided: on (b)(6) 2009 - patient was diagnosed with large umbilical hernia thereby underwent open repair with the implant of ventralex mesh (device #1 & #2).Per operative notes, ¿hernia was identified.A ventralex mesh (device #1 & #2) was used for repair and secured by sutures.¿ on (b)(6) 2014 - patient was diagnosed with recurrent umbilical hernia and left inguinal hernia thereby underwent open repair with the implant of ventralex st (device #3) and bard flat mesh (device #4) and explant of ventralex mesh (device #1 & #2).Per operative notes, ¿previously placed ventralex mesh (device #1 & #2) were noted to be curled upon itself superiorly where the herniation had recurred and these meshes were removed.The incarcerated omentum was reduced, and hernia sac was excised.Then a ventralex st (device #3) was placed in the abdominal cavity and secured by sutures.Then the attention turned to the left inguinal region, once the external ring was identified, the cord structures were dissected out.Then a bard flat mesh (device #4) was placed around the spermatic cord with the apex at the pubic tubercle using sutures.¿.
 
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-mar-2009) is considered to be a best estimate.This emdr represents the ventralex mesh (device #2).An additional supplemental emdr was submitted to represent the ventralex mesh(device #1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
MESH - VENTRALEX
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key22193150
Report Number1213643-2025-00470
Device Sequence Number8628300
Product Code FTL
UDI-Device Identifier00801741016479
UDI-Public(01)00801741016479(17)140428(10)HUTC1374
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K132441
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2014
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/28/2014
Device Catalogue Number0010302
Device Lot NumberHUTC1374
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/28/2025
Initial Report FDA Received Date06/12/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/15/2009
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age41 YR
Patient SexMale